It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

starting Lamictal


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 10-13-2006, 06:46 PM   #1
WanderingSoul
Senior Veteran
(female)
 
Join Date: May 2006
Location: New York, NY
Posts: 528
WanderingSoul HB User
starting Lamictal

Went to my psychiatrist today. Now, not only will I be taking Lexapro and Wellbutrin daily, but I am also starting Lamictal. It will take 6-8 weeks before I see any effect though, because you start off on a very small amount, and don't reach the minimal therapeutic dose until week 5.

Has anyone else been on Lamictal?

I posted on the bipolar board because I know its generally prescribed for that more than it is for depression... I am curious as to what time of day I should take it. Morning or evening?

Anyways...... who knows if this will work.. or what it will be like... I'll keep you all posted..

 
Sponsors Lightbulb
   
Old 10-13-2006, 08:49 PM   #2
trg247
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,761
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: starting Lamictal

Only real problem of taking multiple meds is figuring out which one is working and which are not, if something goes wrong. My current combo has 3 antidepressants, a anti psycotic, a mood stabilizer and a sleeping pill. Now that I am quickly sliding down the dark hole which med do I blame it on.

trg247
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Old 10-13-2006, 09:15 PM   #3
*Versailles*
Senior Veteran
(female)
 
Join Date: Jul 2005
Posts: 576
*Versailles* HB User
Re: starting Lamictal

I've been taking Lamictal for a while to treat my uncontrollable depression. I've been through over a dozen medications, and Lamictal was the one that seemed to finally kick it. I really don't think I care for the "drugged" feeling tho...I'm not angry all the time..and I'm not moping and crying all of the time...but the general nothing feeling isn't that great honestly.

I'm also on multiple drugs...so I know the feeling. Just make sure that you take control of it and do the research yourself...and if you begin to feel too "drugged" let them know.

 
Old 10-14-2006, 07:59 PM   #4
WanderingSoul
Senior Veteran
(female)
 
Join Date: May 2006
Location: New York, NY
Posts: 528
WanderingSoul HB User
Re: starting Lamictal

Well I took my first one today.. 12.5mg (starting off very very low for fear of side effects)... What do you mean by a "drugged" feeling? Also, have you found it has any effect on your cognitive abilities (memory, etc.) and coordination (i.e. feeling clumsy, etc.)... Those are 2 things I really worry about.. b/c I'm already pretty bad with those as it is, especially the memory part..

 
Old 10-14-2006, 10:42 PM   #5
Samantha317
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: NC, USA
Posts: 1,539
Samantha317 HB User
Re: starting Lamictal

I take Cymbalta and Lamictal. The Lamictal has helped to pull me out of the most severe depression I had been in for over 2 years. I have been working hard in therapy for 2 years too so I can't contribute all of it to the Lamictal. It sure helped me to get to the point of feeling like life was worth living. I am not completely well but I am much better now.

I started the Lamictal about 6 months ago. I could tell a difference in my mood in the first couple of days. It did take about 6 to 8 weeks to feel the full effect of it.

Do your research on it and good luck!

Sam

 
Old 10-15-2006, 07:47 AM   #6
*Versailles*
Senior Veteran
(female)
 
Join Date: Jul 2005
Posts: 576
*Versailles* HB User
Re: starting Lamictal

As far as the drugged feeling, I just mean that I generally feel kinda bleh throughout the day, it's kinda hard to explain I guess. It's almost like it's been a sedative for me, I'm less talkative, and less active it seems. Of course I am on a VERY high dose: 150 mg., along with my 150 mg. of Effexor and 40 mg. of Adderall. I also am fighting borderline personality disorder, so I am not sure if that makes a difference at all.

It doesn't seem to effect my coordination or memory, I have a lot of problems with those in general, and if anything, I would say it helped a little. It is nice to feel that I have a reason to live though. After fighting depression for over six years, I'm glad to say it's a little better with Lamictal.

I hope all goes well for you!
*hugs*
-Vers

 
Old 10-15-2006, 08:40 AM   #7
tlc6
Member
(female)
 
Join Date: Jul 2006
Location: Bay Area, CA
Posts: 96
tlc6 HB User
Re: starting Lamictal

I've been on lamictal (300 mg) for over six months. It's a medication that helps with the depression part of bipolar disorder so they are now using it to treat depression. I've noticed no side effects with the exception of some fatigue at the beginning. Good Luck!

 
Old 10-15-2006, 08:27 PM   #8
WanderingSoul
Senior Veteran
(female)
 
Join Date: May 2006
Location: New York, NY
Posts: 528
WanderingSoul HB User
Re: starting Lamictal

Thanks for all your responses.. I am already feeling more optimistic about this whole thing based on what you've all said.. Well.. not crazy about the potential "sedative" effect........ I am tired enough all the time as is! But it's nice to know that so mnay people have found it to be helpful.. I don't think I've heard anything bad about Lamictal yet (besides for people who have had the rash)... so this is very encouraging!

 
Old 10-30-2006, 10:27 AM   #9
Boogie1980
Newbie
(female)
 
Join Date: Oct 2006
Location: Miami, FL
Posts: 7
Boogie1980 HB User
Post Re: starting Lamictal

I'm glad that the previous postings have helped you feel more confident already.
I wanted to leave my feedback here as well.
I began taking Lamictal back in June. I started with a low amount and I'm currently on 300 mgs. (200 in the morning - 100 before going to sleep). I didn't get any kind of side effects. I didn't get the rash or anything. It has help me with mood disorders, I used to have episodes of very high euphoria and energy, followed by severe sadness and depression.
Currently I'm trying to let go of Lexapro. lately it was giving me many side effects. Now I'm on 2.5 mgs of Lexapro (anti-depressant) and 300 of lamictal. Hopefully soon I'll be able to let go completely of Lexapro and stay only with Lamictal hoping that my depression episodes willnot come back!
Good Luck to you all out there!

 
Old 10-30-2006, 07:00 PM   #10
kato
Senior Member
(male)
 
Join Date: Dec 2000
Location: USA
Posts: 148
kato HB User
Re: starting Lamictal

I've said this before on another thread so I'll keep it brief. I started out on Lamictal at 25 mg and soon had a rash. My pdoc lowered the dose to 12.5 mg and I went with that for a few weeks then upped it to 25 mg again after the rash went away.

It kicked in for me after about 4-5 days and I noticed the improvement in how I felt almost immediately. I can't say enough for Lamictal. It's finally done the trick for me after trying all sorts of ssri's and combinations. I do take a small dose of Celexa in the AM with the Lamictal, and the combination has worked for me.

Good luck, I hope it works for you all....

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Did Anyone Have A Hard Time When First Starting Lamictal? salty Depression 17 10-07-2009 03:22 PM
Seizures starting at 16 yr. old mainly in the morning draked1 Epilepsy 10 08-14-2008 09:31 AM
Bad night last night - hope it's not a manic ep starting katlin09 Bipolar Disorder 5 05-06-2008 06:48 AM
Starting Lamictal ssforcey Bipolar Disorder 2 03-14-2007 08:41 AM
meds are starting to work but side effects suzannecaroline Bipolar Disorder 4 10-11-2006 06:53 AM
Im nervous about starting the medication!! jessiojess Bipolar Disorder 11 07-06-2006 04:48 AM
im starting a new medcine what should i expect? jtdutcher1 Epilepsy 7 09-17-2005 11:30 PM
Im starting to wonder?????? princess72 Bipolar Disorder 4 06-27-2005 11:21 AM
about the lamictal rash???? PollyPrissyPants Bipolar Disorder 4 06-10-2004 11:39 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:33 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!